If you remember me aka Mary55....I was taken off the Prove 3 due to rash also. But the good news is that I'm here in Panama enjoying the the hot weather of 85-90 and I'm having no problems whatsoever. Enjoy!
I'm booking our flight today! Thanks.
I don't have any data on the photo-sensitivity of the telaprevir, however I have been taking it for the past 12 weeks (I take my last 2 pills in an hour!!!). During this time I've been having an extremely itchy rash (which did NOT occur during my standard tx) - but it has subsided greatly (I felt more normal by around week 10). I'm still a little itchy, but I just started tanning last week to get ready for a trip to Mexico (yes I know its bad for me!) I'm fine so far. I also took a couple of trips to the Carribean while on SOC - even though the ribavirin alone can cause photo-sensitivity...I just eased into it so I wouldn't burn. Don't stay in the sun too long and use plenty of sunscreen. I would imagine that since you've been off the meds completely, the photo sensitivity won't be an issue, but that's just my opinion. I guess there's only anecdotal data on that subject.
(And you may not give a fig about the opinion of someone who visits a tanning salon while on triple-therapy - LOL!) Have fun at the beach...I know I will!
Thanks for your comments.
Seriously, be cautious with the tanning and sun with VX950 inside your skin.
Everyone's different, right? For my first two months of VX950 I was OK gardening, mowing, fishing,swimming in a pair of shorts no shirt. One day I got this rash starting on my arms then appeared on my shoulders to my heels. It was really angry but calmed down after 2-3 weeks of constant steroid cream.
I'm obviously cautious because I'm asking the question at approximately 38 weeks after taking my last dose of VX950. I don't want the rash back.
When you take your last two VX950 pills, are you then off of tx altogether or continue with SOC for 12-24 weeks? Also were you taking Ribivirin with the VX950?
Enjoy Mexico. We're looking at Cabo and some places in the Caribbean.
I am being careful - thanks for your concern. Actually that's why I try to get a base tan in the first place...because I don't want to burn. I know it would be better if I just stayed out of the sun altogether, but I don't want to be stuck inside. So far so good!
I also had a rash starting on my back around week 3 which then moved to my chest, arms and legs. It's mostly cleared up but I still have some itchiness...mainly on my arms. I started using steroid cream but my Dr. actually advised against using it. She was concerned about the steroid being absorbed into the bloodstream, so I basically just used moisturizer and drank lots of water. The occasional antihistamine helped also. Obviously my rash is nothing compared to others around here, so I consider myself very lucky.
I'm off the vertex now, but I still have 12 weeks of SOC to go. My first round of tx was 48 weeks of SOC, and I relapsed at 11 weeks post. So I'm a little concerned that this round of treatment won't be long enough.
Since your last vertex pills were 38 weeks ago, I don't think you have to worry about photo-sensitivity related to that! I don't believe the vertex stays in the system as long as the standard meds (at least from what I've read).
Good luck with your skin and have a great trip!